Share Facebook
Crohn's Disease Forum » Your Story » New to forum. Questions about meds and side effects


08-04-2013, 05:41 PM   #1
luanne
 
Join Date: Aug 2013
New to forum. Questions about meds and side effects

Hi

I have collagenous colitis and have been on several meds over several years. I was diagnosed many years ago and put on Asacol. It didn't really help, so was put on Entocort (budesonide), which I have been on for many years. As it really has not been helping for quite a while, my family doctor suggested I see my GI doc. Before going in, she decided to try me on sulfazide. She told me to stop the budesonide (not taper down) and start on sulfazide. The first few days I had nausea and tiredness. However, starting on the 3rd day, I became very sore with painful muscles and painful joints. It got worse to the point I called my doc's office and asked to discontinue it, after being on it for 1 week. Now I wonder if they were side effects from coming off the budesonide cold-turkey. Muscle aches and joint pain are also side effects from sulfazide, so that's why I attributed it to that. The GI PA put me on Questran to control the constant diarrhea. My joints still hurt after being off the sulfazide for about a week. I was planning on calling my doc tomorrow and asking about all this but wondered if anyone had a similar experience or advice. Thanks.
08-04-2013, 07:12 PM   #2
iriechic
Senior Member
 
iriechic's Avatar
 
Join Date: Jul 2013
Location: St. Petersburg, Florida

My Support Groups:
Hi Luanne,

I have lymphocytic colitis, it's a type of micropscopic colitis, just as collagenous colitis is. I had no success with Asacol either. I'm on another support group, solely for microscopic colitis/collagenous colitis/lymphocytic colitis (called persky farms). You might want to check it out and post questions there as well. The moderator of the forum has written a book on the your colitis and he'll answer any questions you have. I'm on this support group because my colitis has been tricky and my IBD GI is leaning towards treating me with crohn's meds.
I have taken Entocort before, 9mg for 1 month, 6mg for 1 month, 3mg for 1 month. Currently flaring and just started back on it until further treatment is determined. I absolutely agree with you, that the budesonide should have been gradually tapered down...not stopped abruptly. I have known another person who's doctor did the same thing, she felt miserable as it affects the adrenals. It seems that because Entocort is a less systemic steroid (mainly topical in the GI tract), some doctors mistakenly think you can just stop it cold turkey. I'm not a doctor but if I were you I would definitely try to find a GI whom specializes in IBD, someone who really understands what you are going through and can treat you most effectively. Many people with microscopic forms of colitis can control their symptoms with diet alone, after eliminating all food sensitivities. I highly recommend avoiding gluten, dairy and soy as those seem to be problematic for most MC sufferers.
I'm here to support you any way I can! Wishing you the very best.
08-04-2013, 07:38 PM   #3
luanne
 
Join Date: Aug 2013
Thank you so much for your reply! At my first colonoscopy, they diagnosed lymphocytic colitis, and my last one a year ago is when the collangenous type was diagnosed. My GI doc is on maternity leave until sometime in October, so unless I want to change docs, I see her PA.

I did try a diet called the Leaky Gut Cure diet just to see if that would help my symptoms. It eliminated dairy (I'm lactose intolerant anyway so don't eat dairy), gluten, soy, all oils except olive, along with no peanut butter, or tuna, and pretty much no processed foods. It included supplements of L-glutamine, digestive enzymes, and probiotics. All foods were suppose to be organic if possible, with no raw veggies except carrots and some salad. I stuck to it pretty faithfully for the 3 months one was suppose to be on it, but I really saw no change at all. It was pretty discouraging. The more I am reading, I'm pretty sure what I'm feeling is withdrawal from the budesonide. It's been pretty rough. In addition, the skin on my face completely dried out and is one big flake!

Again, thanks for replying to me. I will check out persky farms and see what they say. Didn't know where to turn for help.
08-04-2013, 08:41 PM   #4
iriechic
Senior Member
 
iriechic's Avatar
 
Join Date: Jul 2013
Location: St. Petersburg, Florida

My Support Groups:
Happy to help you any way I can!!! All of us dealing with IBD deserve as much support as possible.

Here's the link to the girl, Julie, who went through similar to what you're describing. I hope you can open this link to read her post on persky farms. I would have no clue if your situation is quite the same as hers, but may be worth the read.
http://www.perskyfarms.com/phpBB2/vi...c.php?p=131833
Reply

Crohn's Disease Forum » Your Story » New to forum. Questions about meds and side effects
Thread Tools


All times are GMT -5. The time now is 09:20 AM.
Copyright 2006-2017 Crohnsforum.com